Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

June 29, 2021Noble County, Indiana

NWS Northern Indiana issued this special weather statement at Jun 29, 2021, 3:32 PM EDT for Noble County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 3:32 PM EDT (19:32 UTC)
Expired
Jun 29, 2021, 4:15 PM EDT
In force
43 min
Issued by
NWS Northern Indiana

County Noble County, IN

The radar

The Northern Indiana radar (KIWX), 6 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

945 
WWUS83 KIWX 291932
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
332 PM EDT Tue Jun 29 2021

INZ005-008-016-292015-
Noble-Kosciusko-Elkhart-
332 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ELKHART...
NORTHWESTERN NOBLE AND NORTHEASTERN KOSCIUSKO COUNTIES...

At 331 PM EDT, a strong thunderstorm was located over North Webster,
or near Syracuse, moving northeast at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

This storm will be near...
  North Webster around 335 PM EDT.
  Syracuse around 345 PM EDT.
  Millersburg around 405 PM EDT.
  Ligonier around 410 PM EDT.

Other locations impacted by this storm include Oswego, Big Barbee
Lake, Leesburg, Wilmot, James Lake, Irish Lake, Knapp Lake, Cromwell,
Kimmel and Sechrist Lake.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4142 8542 4130 8563 4130 8565 4128 8565
      4125 8571 4132 8589 4154 8569
TIME...MOT...LOC 1931Z 222DEG 18KT 4133 8574 

$$

HAIL...0.25
WIND...50MPH

JBALL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:32 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 29, 3:32 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
332 PM EDT Tue Jun 29 2021

.SYNOPSIS...
Issued at 248 PM EDT Tue Jun 29 2021

A warm and humid airmass will support periodic showers and storms
through Thursday with the best chances during the late afternoon and
evening each day. Isolated damaging winds and localized heavy rain
are possible. Cooler and less humid conditions return for the
holiday weekend.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 248 PM EDT Tue Jun 29 2021

Storms have initiated along a weak surface trough that extends
from near Detroit southwest into central Illinois, therefore
directly through the middle of the local forecast area. Severe
weather has not been reported, and if any stronger storms do
develop, the biggest threats will be heavy rain, isolated damaging
wind, or small hail. There is ample low level instability with
substantial moisture and heating today supporting an MLCAPE over
2000 J/kg, but there is a lack of upper level support with 850 mb
winds only around 20 kts and the jet stream well to the northwest.
So any severe storms will be isolated. Convection is expected to
die down again overnight and the surface convergence zone will
shift south as the upper trough to the north finally starts to
dig into the Great lakes. This will become the focus for storms
to develop on Wednesday afternoon, which should also be sub-
severe due to weak shear.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 248 PM EDT Tue Jun 29 2021

The upper trough continues to dig Wednesday night, and surface
high pressure builds in. Low-level moisture will remain high,
especially since there has been so much rain, and surface winds
will become light under the inversion, so patchy for will be
possible. The surface boundary will also remain near the area,
but continue its slow progression southward, so there could still
be some showers. Then on Thursday the flow shifts to the northwest
with the passage of the trough axis and cold front. This pushes
convection even farther south, although there still may be some
lingering across the southeast corner of the cwa. Cooler and drier
air will funnel in behind this front, and by Friday highs will
only be in the mid 70s.

The upper low will rotate through the eastern Great Lakes on
Friday, cut across the Mid-Atlantic on Saturday, and eject
northeastward on Sunday. In it's wake, high pressure ridging will
build in from the west. There could be a few lingering showers
across the east on Friday and perhaps an isolated thunderstorm,
but then Saturday and the 4th of July should be dry. The high will
allow temps to warm back up during this period, but only into the
low 80s for the holiday. It will rise back into the mid 80s on
Monday and Tuesday. The ridge is also expected to flatten on
Tuesday with a shortwave moving through, and we could again see
showers and thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 133 PM EDT Tue Jun 29 2021

Sctd convection has been firing across the region this aftn in a
moist and unstable airmass. A somewhat diffuse bndry from cntrl IL
newd into MI will help to focus storms into the evening period
though most are expected to remain below severe criteria. This
activity will dissipate around after sunset with loss of daytime
heating. Expect mainly MVFR cigs at KSBN while remaining VFR at
KFWA except for a brief period this aftn. Winds will be variable
overnight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD/Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...MF

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 29, 4:23 AM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
423 AM EDT Tue Jun 29 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-300830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
423 AM EDT Tue Jun 29 2021 /323 AM CDT Tue Jun 29 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon and evening.
There is a chance for isolated damaging winds and heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periodic thunderstorms will continue through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-300830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
423 AM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Thunderstorms are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periodic thunderstorms will continue through Thursday.

In the hours before

Special weather statement, Jun 29, 12:57 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1257 PM EDT Tue Jun 29 2021

MIZ081-291730-
Hillsdale-
1257 PM EDT Tue Jun 29 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HILLSDALE
COUNTY...

At 1256 PM EDT, strong thunderstorms were clustered near Jonesville,
or 7 miles north of Hillsdale, moving northeast at 35 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Hillsdale, Jonesville, Litchfield, Jerome, Somerset, Moscow, North
Adams and Somerset Center.

Heavy rainfall is also possible with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4204 8436 4192 8464 4205 8478 4207 8475
      4207 8437
TIME...MOT...LOC 1656Z 233DEG 32KT 4203 8463

HAIL...0.75IN
WIND...40MPH

RTC
Special weather statement, Jun 29, 1:45 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Northern Indiana
145 PM EDT Tue Jun 29 2021

MIZ081-291815-
Hillsdale-
145 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HILLSDALE COUNTY...

At 144 PM EDT, a strong thunderstorm was located over Addison, or 11
miles north of Hudson, moving northeast at 55 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Jerome, Somerset, Pittsford, North Adams and Somerset Center.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4190 8436 4185 8449 4199 8460 4207 8444
      4207 8437
TIME...MOT...LOC 1744Z 240DEG 48KT 4202 8433

HAIL...0.25IN
WIND...40MPH

MF
Special weather statement, Jun 29, 2:32 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Northern Indiana
232 PM EDT Tue Jun 29 2021

INZ013-291900-
Pulaski-
232 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT PULASKI COUNTY...

At 231 PM EDT, a strong thunderstorm was located near Winamac, moving
east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Winamac around 240 PM EDT.

Other locations impacted by this storm include Beardstown, Vanmeter
Park, Star City, Thornhope, Lakeside In Pulaski County, Monterey,
Ripley, Pulaski and Lawton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4117 8647 4091 8647 4091 8683 4113 8688
TIME...MOT...LOC 1831Z 255DEG 26KT 4105 8670

HAIL...0.25
WIND...40MPH

JBALL
Special weather statement, Jun 29, 3:16 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Northern Indiana
316 PM EDT Tue Jun 29 2021

INZ014>016-291945-
Kosciusko-Marshall-Fulton-
316 PM EDT Tue Jun 29 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FULTON...
KOSCIUSKO AND SOUTHEASTERN MARSHALL COUNTIES...

At 315 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Milford to near Warsaw to near
Mentone to near Rochester. Movement was northeast at 25 mph.

Winds in excess of 40 mph are possible with these storms.

These storms will be near...
  Warsaw and Winona Lake around 325 PM EDT.
  Syracuse and North Webster around 345 PM EDT.

Other locations impacted by these storms include Etna Green, Big
Barbee Lake, Monoquet, Hoffman Lake, Leesburg, Atwood, Irish Lake,
Beaver Dam Lake, Tippecanoe and Lake Wawasee.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4117 8616 4124 8609 4137 8595 4144 8570
      4144 8565 4140 8565 4112 8575 4105 8619
TIME...MOT...LOC 1915Z 244DEG 20KT 4135 8592 4125 8591 4121 8608 4109
8614

HAIL...0.25
WIND...40MPH

JBALL
Special weather statement, Jun 29, 3:26 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Northern Indiana
326 PM EDT Tue Jun 29 2021

INZ007-MIZ080-292015-
Steuben-Branch-
326 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN STEUBEN AND
SOUTHERN BRANCH COUNTIES...

At 326 PM EDT, a strong thunderstorm was located 7 miles south of
Bronson, or 12 miles northwest of Angola, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Bronson around 340 PM EDT.
  Coldwater around 410 PM EDT.

Other locations impacted by this storm include Kinderhook, Batavia,
Flint, East Gilead, Lake Gauge, Nevada Mills, Orland, Lake Of The
Woods, Gilead and Coldwater Lake.

This includes the following highways...
 Interstate 69 in Michigan between mile markers 2 and 11.
 Interstate 80 in Indiana between mile markers 133 and 142.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4187 8484 4168 8512 4172 8520 4176 8520
      4176 8526 4198 8511
TIME...MOT...LOC 1926Z 222DEG 18KT 4177 8516

HAIL...0.25
WIND...40MPH

JBALL
Special weather statement, Jun 29, 3:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
332 PM EDT Tue Jun 29 2021

INZ005-008-016-292015-
Noble-Kosciusko-Elkhart-
332 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ELKHART...
NORTHWESTERN NOBLE AND NORTHEASTERN KOSCIUSKO COUNTIES...

At 331 PM EDT, a strong thunderstorm was located over North Webster,
or near Syracuse, moving northeast at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

This storm will be near...
  North Webster around 335 PM EDT.
  Syracuse around 345 PM EDT.
  Millersburg around 405 PM EDT.
  Ligonier around 410 PM EDT.

Other locations impacted by this storm include Oswego, Big Barbee
Lake, Leesburg, Wilmot, James Lake, Irish Lake, Knapp Lake, Cromwell,
Kimmel and Sechrist Lake.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4142 8542 4130 8563 4130 8565 4128 8565
      4125 8571 4132 8589 4154 8569
TIME...MOT...LOC 1931Z 222DEG 18KT 4133 8574

HAIL...0.25
WIND...50MPH

JBALL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:51 PM EDTSpecial Weather StatementIWXWhite39 min
Jun 29, 2:32 PM EDTSpecial Weather StatementIWXPulaski28 min
Jun 29, 3:16 PM EDTSpecial Weather StatementIWXKosciusko29 min
Jun 29, 3:58 PM EDTSpecial Weather StatementIWXNoble47 min
Jun 29, 4:06 PM EDTSpecial Weather StatementIWXWhitley39 min
Jun 29, 4:10 PM EDTSevere Thunderstorm WarningIWXDeKalb, LaGrange, Noble, Steuben19 min
Jun 29, 4:38 PM EDTSpecial Weather StatementIWXDeKalb37 min
Jun 29, 4:49 PM EDTSpecial Weather StatementIWXSteuben41 min
Jun 29, 5:57 PM EDTSpecial Weather StatementIWXLaPorte48 min
Jun 29, 6:20 PM EDTSpecial Weather StatementIWXSaint Joseph40 min
Jun 29, 6:27 PM EDTSevere Thunderstorm WarningIWXSaint Joseph33 min
Jun 29, 6:53 PM EDTAreal Flood AdvisoryIWXLaPorte, Saint Joseph3 hr
Jun 29, 5:10 PM EDTSpecial Weather StatementIWXWilliams50 min
Jun 28, 8:03 PM EDTSpecial Weather StatementIWXHillsdale27 min
Jun 29, 1:22 AM EDTSpecial Weather StatementIWXBranch, Saint Joseph38 min
Jun 29, 2:01 AM EDTSpecial Weather StatementIWXBranch, Saint Joseph44 min
Jun 29, 11:16 AM EDTSpecial Weather StatementIWXSaint Joseph29 min
Jun 29, 12:29 PM EDTSpecial Weather StatementIWXBranch46 min
Jun 29, 12:57 PM EDTSpecial Weather StatementIWXHillsdale33 min
Jun 29, 1:45 PM EDTSpecial Weather StatementIWXHillsdale30 min
Jun 29, 3:26 PM EDTSpecial Weather StatementIWXBranch49 min
Jun 29, 3:45 PM EDTSpecial Weather StatementIWXBranch45 min
Jun 29, 6:45 PM EDTSpecial Weather StatementIWXCass30 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.